MAUDE Adverse Event Report: ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION NEEDLE, KNEE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION NEEDLE, KNEE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a surgery the instrument ar-12990 (lot: 15333400) was used for the first time with a new ar-12990n needle, but during the operation the needle in the instrument broke.All fragments were removed, but the instrument did not work.Per complaint reporter there was no harm for patient, operator or third party.No further information received.Update avoe 08-dec-2025 it was confirmed that the error occurred during a meniscus suturing inside-out surgery.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a different device.It was not necessary to do a second surgery.
 
Additional Manufacturer Narrative
Corrected information: e1 country corrected to slovenia.Additional information: g3, h3, h6.The reported event was confirmed as one unpackaged ar-12990n was received inside an ar-12990 knee scorpion batch number 15333400 for investigation.The device investigated was the ar-12990 knee scorpion.Functional testing was performed on the returned ar-12990 with an ar-12990n, and it was found that the needle could not be fully inserted (see evaluation picture 3).The ar-12990n was met with resistance and could not pass through the shaft of the device.The most likely cause of the reported failure is user error in the device.Excessive force was used during the firing of the needle, breaking the needle and causing a blockage within the shaft.Dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as one unpackaged ar-12990n was received inside an ar-12990 knee scorpion batch number 15333400 for investigation.The device investigated was the ar-12990 knee scorpion.Functional testing was performed on the returned ar-12990 with an ar-12990n, and it was found that the needle could not be fully inserted (see evaluation picture 3).The ar-12990n was met with resistance and could not pass through the shaft of the device.The most likely cause of the reported failure is user error in the device.Excessive force was used during the firing of the needle, breaking the needle and causing a blockage within the shaft.Dfu-0392-sub-eo warns against the usages listed to help avoid needle breakage and potential patient injury.

Brand Name
SCORPION NEEDLE, KNEE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23769823
Report Number1220246-2025-05555
Device Sequence Number9742771
Product Code MDM
UDI-Device Identifier00888867199354
UDI-Public00888867199354
Combination Product (Y/N)N
Initial Reporter CountrySI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION NEEDLE, KNEE
Device Catalogue NumberAR-12990N
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/26/2026
02/27/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date02/11/2026
03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown